What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 23, 3:11 PM CST, 21 minutes earlier.
Area forecast discussion, Jun 23, 3:11 PM CST, 21 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
411 PM CDT Sun Jun 23 2019
.SHORT TERM.../Tonight through Monday Night/
A very moist and unstable airmass, combined with unseasonally stg
low lvl shear, with good potential for increasing tstms to begin
becmg svr. In addition to airmass tstm increases, an intense solid
line of east to west stg to svr tstms along cold front boundary
will slowly sag into the area. For this reason, a svr tstm watch
in effect for se OK, most of sw AR and extreme ne corner of TX.
Meanwhile, Flash Flood Watch for extreme northern sections of area
have been expanded e-se to include all of sw AR and extreme ne
corner of TX until 12z Monday although should be a marginal
flooding event. Southerly breeze 10 to 15 kts should gradually
decrease and increasing cloud cover should provide some relief
from heat indices in area rising to 100 to 105 with dewpoints into
mid to upper 70s.
After tonight, models are all over the place with nam dragging
cold front thru much of area, and dewppoints and overnight lows
falling well into the 60s. Other models moving front off to the
east with only outflow boundaries providing a temporary relief to
heat, and allowing at least for low pop redevelopment Monday and
Monday night, unlike nam./07/.
.LONG TERM.../Tuesday through Sunday night/
The forecast period begins with a broad ridge centered over the
eastern Gulf with a zonal flow across much of the CONUS. Between the
two features, locally, our area will be in a southwesterly flow with
a short wave progged to cross our area early in the day on Tuesday.
After the initial short wave on Tuesday, a more pronounced short
wave trough will slowly slide into the area and close off as a low
Wednesday through Friday. Forcing from this feature will provide a
high chance of showers and thunderstorms each day. With diurnally
driven storms potentially being slow moving under this feature, an
enhanced flash flooding threat is anticipated through this period
with thunderstorms. The feature will remain across the area into the
weekend, with low-level moisture only increasing, so anticipate the
chance of thunderstorms with locally heavy rainfall to continue
across the area.
Temps will be a few degrees below normal Tuesday into Wednesday as
the initial trough moves across the area and the next trough closes
off as a low. High temps will be near normal (upper 80s to lower
90s) late this week into the weekend.
/04-Woodrum/
&&
PREV DISCUSSION... /issued 1246 PM CDT Sun Jun 23 2019/
AVIATION...
Isold showers have begun to develop across most of the area under
an very moist and unstable airmass. As mid lvl capping inversion
continues to weaken, tstm growth may occur very rapidly by mid
aftn. Main threat will be damaging wind gusts along with heavy
downpours and fqt lgt. Large hail expected within storms which may
or may not reach ground in stgr cells. Winds outside of storms
from s-ssw 10 to 15 kts with gusts over 20 kts expected. Cloud
cover outside of convection becmg scattered. In addition to tstm
cell development this aftn, a line of storms associated with an
elevated cold front, will move swd from OK and into nrn portions
of cwa btwn 24/01-03z, and move into ktxk around 24/04z, and
remaining terminals btwn 24/05-08z. Winds may gust 40 to 50 kts in
stgr storms. Storms should be over by around 24/12z with mvfr cigs
becmg vfr by or shortly before 24/18z fcst cycle. However,
convection may redevelop after the 24/18z time frame./07/.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 87 73 87 / 70 30 30 30
MLU 73 88 72 89 / 80 40 20 40
DEQ 69 84 70 85 / 100 20 20 40
TXK 69 84 71 85 / 80 20 20 50
ELD 71 86 71 86 / 90 30 20 50
TYR 72 85 73 87 / 60 20 40 40
GGG 73 86 73 87 / 70 20 40 40
LFK 75 88 75 91 / 70 40 40 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Monday morning for ARZ050-051-059.
Flash Flood Watch through Monday morning for ARZ060-061-070>073.
LA...Flash Flood Watch through Monday morning for LAZ006.
OK...Flash Flood Watch through Monday morning for OKZ077.
TX...Flash Flood Watch through Monday morning for TXZ096-097.
&&Hazardous weather outlook, Jun 23, 12:16 PM CST, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
116 PM CDT Sun Jun 23 2019
ARZ072-073-LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-
149>153-165>167-241830-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, late this afternoon into the early evening hours will
bring the threat of damaging winds and large hail. The second
round, late this evening into the overnight hours will bring the
threat of damaging winds with embedded isolated tornadoes
possible. Localized flash flooding will be possible this evening
and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
Monday morning.
ARZ060-061-070-071-TXZ096-097-241830-
Hempstead-Nevada-Miller-Lafayette-Red River-Bowie-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Localized flash flooding
will be possible through this period.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.
ARZ050-051-059-OKZ077-241830-
Sevier-Howard-Little River-McCurtain-
116 PM CDT Sun Jun 23 2019
This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.
.DAY ONE...This Afternoon and Tonight...
A frontal boundary will push southeast into the area this
afternoon into tonight, bringing two rounds of severe weather. The
first round, this afternoon, will bring the threat of damaging
winds and large hail. The second round, late this evening into the
overnight hours will bring the threat of damaging winds with
embedded isolated tornadoes possible. Flash flooding will be
possible through this period.
Flash flooding will be possible this evening and tonight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday...
An unsettled pattern will setup over the Four State Region for the
upcoming week. For the most part, daytime heating will lead to the
chance for showers and thunderstorms to remain in the forecast
through next weekend. Some of the stronger storms may produce
locally gusty winds and brief, heavy rainfall each day. Localized
flash flooding will be possible with slower moving storms through
this period.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel, amateur radio
operators, and storm spotters is requested this afternoon through
tonight.
04
In the hours before
Special weather statement, Jun 23, 2:24 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
324 PM CDT Sun Jun 23 2019
TXZ152-165-232100-
Angelina TX-Nacogdoches TX-
324 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES AND
NORTH CENTRAL ANGELINA COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Nacogdoches, moving north at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nacogdoches, Trawick, Appleby and Redland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3139 9464 3144 9484 3183 9477 3177 9446
TIME...MOT...LOC 2023Z 194DEG 37KT 3150 9472
13
Special weather statement, Jun 23, 2:40 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Shreveport LA
340 PM CDT Sun Jun 23 2019
TXZ149-152-165-232130-
Cherokee TX-Angelina TX-Nacogdoches TX-
340 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kennard, or 16 miles northwest of Apple Springs, moving north at 45
mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Rusk, Alto, Wells, Morrill, Forest, Douglass, Gallatin, Linwood and
Lilbert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3188 9517 3169 9472 3140 9497 3142 9500
3144 9501 3145 9505 3147 9506 3147 9510
3149 9511 3150 9509 3152 9510 3154 9514
3156 9514 3159 9517 3157 9521
TIME...MOT...LOC 2040Z 200DEG 38KT 3142 9512
13Special weather statement, Jun 23, 2:55 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
355 PM CDT Sun Jun 23 2019
ARZ060-232145-
Hempstead AR-
355 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD COUNTY UNTIL
445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Washington, or 9 miles west of Hope, moving northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hope, Blevins, Washington, McCaskill, Ozan, McNab and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Arkansas.
LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
3396 9356 3393 9346 3390 9346 3360 9368
3367 9388 3375 9385 3375 9383 3380 9383
3401 9375
TIME...MOT...LOC 2054Z 205DEG 31KT 3371 9375
13Special weather statement, Jun 23, 3:13 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT Sun Jun 23 2019
ARZ071-072-LAZ002-003-232200-
Lafayette AR-Columbia AR-Bossier LA-Webster LA-
413 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE AND
SOUTHWESTERN COLUMBIA COUNTIES...NORTHWESTERN WEBSTER AND
NORTHEASTERN BOSSIER PARISHES UNTIL 500 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Plain Dealing, or 16 miles southwest of
Springhill, moving northeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Springhill, Cullen, Sarepta, Welcome, Rocky Mount, State Line and
Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Arkansas.
LAT...LON 3271 9354 3277 9369 3313 9358 3302 9329
TIME...MOT...LOC 2113Z 204DEG 27KT 3279 9360
13
Special weather statement, Jun 23, 3:24 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
424 PM CDT Sun Jun 23 2019
ARZ060-061-232200-
Hempstead AR-Nevada AR-
424 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HEMPSTEAD AND
NORTHWESTERN NEVADA COUNTIES UNTIL 500 PM CDT...
At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blevins, or 11 miles north of Hope, moving northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Blevins, McCaskill and Ozan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
southwestern Arkansas.
LAT...LON 3395 9342 3396 9338 3393 9334 3392 9333
3372 9357 3384 9373 3396 9362 3396 9359
3395 9355 3395 9350 3396 9347
TIME...MOT...LOC 2124Z 221DEG 32KT 3384 9360
13Special weather statement, Jun 23, 3:28 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
428 PM CDT Sun Jun 23 2019
LAZ001-002-232215-
Bossier LA-Caddo LA-
428 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CADDO AND WEST
CENTRAL BOSSIER PARISHES UNTIL 515 PM CDT...
At 428 PM CDT, Doppler radar was tracking a strong thunderstorm over
Shreveport, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Shreveport, Bossier City, Greenwood, Blanchard, Benton, Dixie,
Ferguson and Cross Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3239 9380 3243 9392 3274 9390 3266 9357
TIME...MOT...LOC 2128Z 188DEG 31KT 3246 9384
13
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 832413, 832411, 832434, 832415, 832416, 832417, 832418, 832419, 832421, 832423, 832427, 832428, 832425, 832436, 832431, 832433.